MAUDE Adverse Event Report: MARTECH MEDICAL PRODUCTS INC; INTRODUCER NEEDLE FROM CATH LAB PACK

MARTECH MEDICAL PRODUCTS INC; INTRODUCER NEEDLE FROM CATH LAB PACK
Catalog Number DYNJ45005
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during a trans-thoracic procedure (direct stick to the aorta), the st.Jude/abbott.035/150 3mm j wire (ref# (b)(4)) got caught in the 18 gauge x 2.75 inches introducer needle, a component from the cath lab pack.Reportedly, after the guidewire was noted stuck in the needle, the physician successfully pulled the needle and guidewire out of the patient.There was no serious injury or follow-up care reported related to the event.The patient did not require additional sedation as a result of this incident.There was no impact to the patient, the procedure, or a staff member.The patient is reportedly doing well at this time.Due to the reported incident and in an abundance of caution, this medwatch is being filed.The sample was not available to be returned for evaluation.A third party notification has been completed with the manufacturer of the introducer needle involved with this event.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a trans-thoracic procedure (direct stick to the aorta), the guidewire got caught in the introducer needle, a component from the cath lab pack.

Common Device Name
INTRODUCER NEEDLE FROM CATH LAB PACK
Manufacturer (Section D)
MARTECH MEDICAL PRODUCTS INC
1500 delp dr
harleysville PA 19438
MDR Report Key7739137
Report Number1423395-2018-00041
Device Sequence Number16472910
Product Code OES
UDI-Device Identifier10888277085428
UDI-Public10888277085428
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ45005
Device Lot Number18DK1917
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2018
Initial Report FDA Received Date08/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient Weight68